Alert archive / North Carolina / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Apr 5, 2006, 8:24 AM EDT for 6 counties in North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 8:24 AM EDT (12:24 UTC)
- Expired
- Apr 5, 2006, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Cumberland County, NC, Hoke County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 051224 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 824 AM EDT WED APR 5 2006 ...A FIRE WEATHER WATCH IS IN EFFECT TODAY FOR THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA... .THIS WATCH INCLUDES THE FOLLOWING COUNTIES...ANSON...RICHMOND... SCOTLAND...HOKE...CUMBERLAND...AND SAMPSON. NCZ083>086-088-089-052030- /O.UPG.KRAH.FW.A.0002.000000T0000Z-060406T0000Z/ /O.NEW.KRAH.FW.W.0003.060405T1224Z-060406T0000Z/ ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 824 AM EDT WED APR 5 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. LACK OF RAIN HAS RESULTED IN EXTREMELY DRY FUELS ACROSS PORTIONS OF THE SOUTHERN PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN. A FLOW OF VERY DRY AIR WILL CAUSE RELATIVE HUMIDITY TO DROP TO 20 PERCENT OR LOWER THIS AFTERNOON. UNSTABLE CONDITIONS IN THE LOWER ATMOSPHERE WILL LEAD TO GUSTY WINDS WITH GUSTS TO NEAR 30 MPH POSSIBLE AT TIMES AS EARLY AS 11 AM THIS MORNING. THESE CONDITIONS WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS WITH THE POTENTIAL FOR HIGH INTENSITY FIRES...RAPID FIRE SPREAD AND LONG RANGE SPOTTING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL IN OR NEAR THE WARNING AREA. $$ RFG
1 follow-up statement
000 WWUS82 KRAH 051247 AAA RFWRAH RED FLAG WARNING...CORRECTION FOR HEADLINE NATIONAL WEATHER SERVICE RALEIGH NC 845 AM EDT WED APR 5 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA... .THIS WARNING INCLUDES THE FOLLOWING COUNTIES...ANSON...RICHMOND... SCOTLAND...HOKE...CUMBERLAND...AND SAMPSON. NCZ083>086-088-089-052030- /O.UPG.KRAH.FW.A.0002.000000T0000Z-060406T0000Z/ /O.NEW.KRAH.FW.W.0003.060405T1224Z-060406T0000Z/ ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 845 AM EDT WED APR 5 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. LACK OF RAIN HAS RESULTED IN EXTREMELY DRY FUELS ACROSS PORTIONS OF THE SOUTHERN PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN. A FLOW OF VERY DRY AIR WILL CAUSE RELATIVE HUMIDITY TO DROP TO 20 PERCENT OR LOWER THIS AFTERNOON. UNSTABLE CONDITIONS IN THE LOWER ATMOSPHERE WILL LEAD TO GUSTY WINDS WITH GUSTS TO NEAR 30 MPH POSSIBLE AT TIMES AS EARLY AS 11 AM THIS MORNING. THESE CONDITIONS WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS WITH THE POTENTIAL FOR HIGH INTENSITY FIRES...RAPID FIRE SPREAD AND LONG RANGE SPOTTING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL IN OR NEAR THE WARNING AREA. $$ RFG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:15 AM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 2:15 AM EDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 215 AM EDT WED APR 5 2006 .SHORT TERM /TODAY THROUGH FRIDAY/... FORECAST IN GOOD SHAPE WITH LITTLE CHANGE TO CURRENT PACKAGE. STRONG WINDS AT 850 MB TO RAPIDLY DROP OFF IN THE HOURS PRIOR TO NOON TODAY. EXPECT WIND SPEEDS NEAR TO A LITTLE LESS THAN THOSE OF TUESDAY...AND BEGINNING A DECLINE BY LATE AFTERNOON. THEREFORE 850 MILLIBAR TEMPERATURE FORECASTS IN THE MODELS LIKELY TO BE ONLY SLIGHTLY UNDERDONE AS COMPARED TO THE 2 TO TWO AND A HALF CELSIUS COLD BIAS OF TUESDAY. DEW POINTS LIKELY TOO MOIST IN THE MODELS. WITH WIND WINDS ALOFT SUBSIDING... DOWNSLOPE DRYING SHOULD BE LESS THAN TUESDAY...ESPECIALLY EAST. WILL STILL UNDERCUT THE DEW POINT GUIDANCE BUT BY ONLY ABOUT SIX DEGREES IN THE WEST AND LESS IN THE EAST. WINDS TO PICK UP AGAIN FRIDAY AND HAVE ADDED GUSTINESS THERE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HAVE SLIGHTLY DELAYED LATE FRIDAY NIGHT ONSET OF PRECIPITATION AND ACCELERATED THE EVENTS EXIT TO THE EAST SATURDAY NIGHT. ALSO BUMPED POPS TO 50 PERCENT SATURDAY...WHICH IS ABOUT AS HIGH AS CARE TO GO THIS FAR OUT. ALSO PUSHED RAINFALL AMOUNTS TO AROUND ONE HALF INCH. STRONG UPPER LEVEL DIVERGENCE COUPLED WITH SURFACE FRONT MAKING PROSPECTS FOR RAIN A BIT BRIGHTER THAN IN PREVIOUS MODEL RUNS. && .AVIATION... HIGH PRESSURE OVER THE TENNESSEE VALLEY AND LOW PRESSURE OVER NEW ENGLAND WILL COMBINE TO KEEP A DRY NORTHWEST FLOW OVER CENTRAL NORTH CAROLINA. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE TO GIVE A CHANCE FOR GUSTY WINDS DURING THE LATE MORNING AND EARLY AFTERNOON. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. && .FIRE WEATHER... WATCH TO CONTINUE FOR NOW. SOME CONCERN THAT WINDS TODAY WILL AS A WHOLE REMAIN BELOW CRITERIA FOR A WARNING. FINE FUELS CONTINUE DRY IN THE WATCH AREA. HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE FOR THE SECOND STRAIGHT AFTERNOON. LITTLE HUMIDITY RECOVERY TUESDAY NIGHT WITH VALUES CURRENTLY NO HIGHER THAN ABOUT 50 PERCENT... PERHAPS REACHING 60 PERCENT NEAR SUNRISE. WILL COORDINATE WITH FORESTRY REGARDING THE WATCH STATUS AFTER 8 AM. .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR NCZ083>086-088-089 FROM 8 AM WEDNESDAY TO 8 PM WEDNESDAY. && AVIATION...RHJ
Hazardous weather outlook, Apr 5, 5:28 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 528 AM EDT WED APR 5 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 528 AM EDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WATCH FOR LOW HUMIDITIES AND GUSTY WINDS IS IN EFFECT AND WILL BE REEVALUATED LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS ARE EXPECTED FRIDAY. HUMIDITIES WILL BE WELL ABOVE 30 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 5, 8:10 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 810 AM EDT TUE APR 5 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 810 AM EDT TUE APR 5 2006 ...HIGH FIRE DANGER IN CENTRAL NORTH CAROLINA TODAY... ANOTHER DAY OF GUSTY WINDS AND VERY DRY AIR WILL RESULT IN RAPIDLY INCREASING DANGER OF WILDFIRES TODAY. ALTHOUGH MANY AREAS RECEIVED HELPFUL RAINFALL ON MONDAY...VERY DRY AND BREEZY CONDITIONS TUESDAY HAVE LEAD TO RAPID DRYING OF LEAVES...BRUSH AND OTHER FINE FUELS CAPABLE OF BURNING. ACROSS THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA... AN AREA FROM NEAR WADESBORO IN ANSON COUNTY THROUGH THE SANDHILLS TO NEAR CLINTON IN SAMPSON COUNTY...LITTLE OR NO RAIN FELL ON MONDAY. THESE AREAS ARE EXTREMELY DRY AND A RED FLAG WARNING HAS BEEN PLACED IN EFFECT FOR TODAY IN THESE AREAS. DEBRIS BURNING SHOULD BE AVOIDED OR POSTPONED. EVEN A SMALL FIRE MAY SPREAD QUICKLY INTO AN INTENSE WILDFIRE. MAKE SURE TO FULLY EXTINGUISH ANY CIGARETTES OR OTHER SMOLDERING FIRES BEFORE LEAVING THEM UNATTENDED. IF YOU SPOT A FIRE IN THE GRASS OR BRUSH... REPORT IT PROMPTLY TO EMERGENCY OFFICIALS. RFG
Nearby
Red Flag Warnings in North Carolina, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.